Thyroid UK
84,206 members99,196 posts

high cortisol, very high sex hormone binding globulin, high reverse T3 and low Rt3/T3 ratio

Hi all- it's been a while since I posted. Can anyone shed some light on my most recent test results? I am currently on 50mcg T4 and recently (in the last 4 weeks) started on 5mcg T3. I do not feel well. I feel chemically driven and since being on T3 having sleep issues and feelings if anxiety. Premenstrually my symptoms are horrendous, short tempered, brain fog, anxiety and overwhelming fatigue. The only positive outcome since being on T3 is my hair has stopped falling out for the first time in 4 years. I just can't work out why my cortisol is so high at every point in the day and the high RT3 and SHBG. All 3 can be caused by hyperthyroidism which I don't have. I have hashi's but have bought my antibodies right down into the normal range.

Do you think my body is ready to wean off thyroid meds? I have lots of palpitations. I only ever had subclinical presentation. I am at a loss here. I have implemented many strategies over the years.

Thank you for you input

4 Replies
oldestnewest

hi frazzie,

have you got the printout of your latest bloodresults handy? it will help us, helping you.

if your doctor/receptionist didnt give you a full printout, ask for it. then put all your results in a new post or in the replay. x

Reply

Your 50mcg dose of levo is usually a starting dose with increases every six to eight weeks until you feel better with relief of symptoms. With the addition of 5mcg of T3 you are taking approx 60mcg of thyroid hormone replacement.

I am not surprised you have all these symptoms and I'll give you a list to tick off and make an appointment with GP. The appointment should be at the earliest, fasting, and allow 24 hour gap approx between last dose of hormones and the test and take afterwards.

Get a print-out from the surgery with the ranges and post for comments.

At the same time ask GP for B12, Vit D, iron, ferritin and folate.

You can say you've taken advice from the NHS Choices for information and advice about dysfunctions of the Thyroid Gland.

thyroiduk.org.uk/tuk/about_...

Reply

Thank you for replying. I have not been able to tolerate any increases in thyroid meds. I just feel worse. I have been on thyroxine at various doses with little relief of hypo symptoms. I have also tried NDT in the past. I work hard on my diet and practice yoga when I feel well enough. I am currently taking rhodiola, and various other supplements to improve adrenal function. I have difficulty putting on weight too. I will post my results shortly

Reply

You must have a sensitivity to something in the tablets. Have you tried taking an anti-histamine 1 hour before taking thyroid hormones or NDT and if you don't have a reaction you need to source a different NDT or levo.

I know of only two hypoallergenic NDTs and they are Naturethroid and WPure by RCL labs.

getrealthyroid.com/

Reply

You may also like...